Sharing some 'good' news

About 6 weeks ago I was talking to my brother about B12 and was surprised that he expressed an interest in trying out a nasal spray ... result of me banging on about it a number of months earlier and then him overhearing someone in a bar talking about the difference her B12 shot had made to her performance that day. Anyway, passed a nasal spray to him and had an email asking where he could get some more.

Sad that it wasn't something that we could get sorted formally through his GP - my brother had enough problems trying to get them to treat his diabetes correctly and certainly wouldn't have wanted to go through any rigmarole around trying to get B12 tested and then results interpreted properly ... particularly when he himself was inclined to put down symptoms to just 'getting older' and consequences of the diabetes ... even I find it hard to believe just how much B12D had affected my life and how much getting my levels and treatment right for me has improved my quality of life.

Happy that it's now unlikely that he is going to have to go through what I went through in terms of deterioration over the last few years though also seem to have been lucky in as much as it doesn't look as if there was much if anything that was irreversible by the time it was identified and I figured out what I needed.

Still concerned about my mother ... but possible now that my brother might be in a better position to be aggressive on that ... though equally possible that it came from my father's side of the family (which is where the early greying - brittle nails - fallen arches come from). The diabetes comes from my mother's side and any B12D that was there could easily have been overlooked as a result of the diabetes ... I didn't inherit the relevant gene for that one.

Still sad that there are so many people out there who are going to be suffering in ignorance ... and suffering because of ignorance but at least I know my brother isn't one of them now.

5 Replies

  • Well you have certainly opened my eyes!! I have type 2 and PA and did not realise they could go together. I have already ordered a nasal spray as you suggested and am using patches until it comes. I am on 8 weekly injects and although not due until 28th of Nov feel like an old woman (well I am 66!) you know what I mean!


  • You may find pages 11 and 12 of the BCSH guidelines interesting - looks at interaction between metaformin and B12.

    Think the danger really is that there is so much overlap - particularly in relation to neuropathy - that it is easy for GPs to forget to think about possibility of B12D (though I think you'd probably need to hit most of them on the head with a very heavy tome on B12d to get most of them to think about it anyway) and just assume that symptoms are result of the diabetes ... which they could be but they could also not be.

    Understand the feeling like an old woman bit - one of the things that woke me up to the possibility that I needed a lot more B12 than I was actually getting was the doctor being okay with 'sorting out my gait' (had a fall end of 2012 which led to a broken ankle and was experiencing lots of pain and more difficulty walking) and it was a bit of a light bulb moment because I knew my gait had actually changed in the couple of years before I had the accident which made me think that the problems might not actually be the accident. Still struggle a bit with a tendon catching on the pin in my ankle but I'm back to walking with a normal gait.

    Hope that you manage to find a way of supplementing that suits you ...

    I'm 52 ... and there are people well into their nineties that are jumping out of planes and all sorts of daft things - terrible to be condemned to being old before our time.

  • Hi where do you get nasal spray. Iuse boost under the tongue spray but have not found a nasal one. Hoping you can help. Thanks

  • Detox people do a range of sprays and things they call 'nasal drops' - they are the company I use. You can get both hydroxocobalamin and methylcobalamin forms. The methylcobalamin can sometimes cause what I'd describe as an 'ice-cream headache' particularly if you are using a high dose but I find that the effect tends to get shorter as you use it.

  • Thanks

You may also like...